MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 60P045
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol b10010116, as a result of warning letter cms# (b)(4).A device history record review (dhr) was conducted which indicated all inspections were completed and no issues were noted during manufacture.One image and eleven samples were received for evaluation in unused conditions and had original packaging.Visual inspection was performed at 12 inches under normal lighting to received unit.According to the visual inspection, the inner box had an incorrect expiration date and tray had the correct expiration date; therefore, the complaint was confirmed.During the investigation analysis, the failure mode reported was reproduced.Label software was verified, and it was observed that a problem occurred during data capturing, manually operated information captured incorrectly and this caused an incorrect expiration date on labels.The corrective action was documented in a non-conformance.A scanning system was implemented to replace the manual capture of the number of shelf-life days for the product.It is documented in the procedure and was implemented.It meets the requirements to prevent / correct the failure mode reported in the complaint about incorrect expiration date.
 
Event or Problem Description
It was reported that 11 tracheostomy tubes with the same item number and lot number had an expiration date that was the same as the manufacture date on the box.No patient injury was reported, the issue was discovered during pre-testing.

Brand Name
BIVONA TUBES NEO/PED
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16809713
Report Number3012307300-2023-04522
Device Sequence Number11502935
Product Code BTO
UDI-Device Identifier15021312005769
UDI-Public15021312005769
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/17/2026
Device Model Number60P045
Device Catalogue Number60P045
Device Lot Number4125816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown